Related Experiment Video
Updated: May 23, 2026

Cecal Ligation Puncture Procedure
Published on: May 7, 2011
Stress-induced cardiomyopathy complicated by multiple organ failure following cephalosporin-induced anaphylaxis
Ren-Hua Sun1, Bang-Chuan Hu, Qian Li
1Intensive Care Unit, Zhejiang Provincial People's Hospital, China. sunrenhua_1@yahoo.com.cn
Abstract:
Stress-induced cardiomyopathy, a reversible left ventricular dysfunction, has been reported following anaphylaxis; this clinical circumstance seems to be linked to elevated levels of circulating catecholamines. We present a 36-year-old woman diagnosed as stress-induced cardiomyopathy following ceftriaxone-induced anaphylaxis. After anaphylactic reaction, the patient initially presented with cardiogenic shock, and subsequently developed multiple organ failure. She recovered basically by multiple organ supportive therapies including intra-aortic balloon pump and continuous veno-venous hemofiltration. This case provides a unique opportunity to observe the triggering of stress-induced cardiomyopathy, and also it provides evidence to support the role of catecholamine in the pathogenesis of this disease.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Hypersensitivity Reactions: Cytolytic Reactions
Myocarditis III: Medical Management
Myocarditis I: Introduction
Pericarditis I: Introduction
Rheumatic Heart Disease I: Introduction

